Alert archive / South Dakota / Wind Advisories in 2025
Wind Advisory 12, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind advisory at Apr 14, 2025, 3:10 AM CDT for 4 states. It took effect at Apr 14, 2025, 11:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2025, 3:10 AM CDT (08:10 UTC)
- In effect from
- Apr 14, 2025, 11:00 AM CDT
- Expired
- Apr 14, 2025, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Sioux Falls, SD
All 45 counties
Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 16 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 2391 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
510 WWUS73 KFSD 140810 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 310 AM CDT Mon Apr 14 2025 SDZ038-050-052-053-057>060-063>065-068-141615- /O.CAN.KFSD.WI.Y.0011.000000T0000Z-250414T0900Z/ /O.NEW.KFSD.WI.Y.0012.250414T1600Z-250415T0000Z/ Beadle-Gregory-Jerauld-Sanborn-Brule-Aurora-Davison-Hanson- Charles Mix-Douglas-Hutchinson-Bon Homme- Including the cities of Corsica, Platte, Scotland, Emery, Marty, Gregory, Kimball, Lake Andes, Stickney, Delmont, Tyndall, Woonsocket, Burke, Springfield, Avon, Tabor, Alexandria, Wessington Springs, Freeman, Parkston, Armour, Menno, Chamberlain, Clayton, Alpena, White Lake, Tripp, Plankinton, Wagner, Mitchell, and Huron 310 AM CDT Mon Apr 14 2025 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... ...WIND ADVISORY FOR EARLY THIS MORNING IS CANCELLED... * WHAT...The strongest surge of overnight winds has passed, though gusts of 35 to 40 mph will continue through daybreak. After 11 am, northwest winds will again increase to 25 to 35 mph with gusts up to 45 mph expected. Locally higher gusts may accompany scattered showers and thunderstorms this afternoon. * WHERE...Portions of central, east central, south central, and southeast South Dakota. * WHEN...From 11 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ039-040-054>056-061-062-066-067-069>071-141615- /O.NEW.KFSD.WI.Y.0012.250414T1600Z-250415T0000Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-Buena Vista-Woodbury-Ida-Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dixon-Dakota-Kingsbury-Brookings-Miner-Lake-Moody- McCook-Minnehaha-Turner-Lincoln-Yankton-Clay-Union- Including the cities of Lakefield, Parker, Lennox, Battle Creek, Howard, Orange City, Marion, Harrisburg, Hawarden, Rock Valley, Slayton, Viborg, Spencer, Larchwood, Hurley, North Sioux City, De Smet, Lake Preston, Rock Rapids, Salem, Arnolds Park, Elk Point, Alcester, Ivanhoe, Sheldon, Brookings, Bridgewater, Jefferson, Marshall, Lake Benton, Spirit Lake, Le Mars, Sioux Falls, Milford, Mountain Lake, Sioux City, Ida Grove, Montrose, Chancellor, Jackson, Holstein, Irene, Ponca, Inwood, Hartley, Orland, Arlington, Tea, George, Canton, Windom, Sioux Center, Worthington, Madison, Flandreau, Yankton, Tyler, Canistota, Sanborn, Vermillion, Pipestone, Hull, Cherokee, Sibley, Allen, Centerville, Wakefield, South Sioux City, Beresford, Fulda, Luverne, Storm Lake, and Hendricks 310 AM CDT Mon Apr 14 2025 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph expected. Locally higher gusts may accompany scattered showers and thunderstorms this afternoon. * WHERE...Portions of northwest and west central Iowa, southwest Minnesota, northeast Nebraska, and east central and southeast South Dakota. * WHEN...From 11 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ JH
3 follow-up statements
111 WWUS73 KFSD 141347 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 847 AM CDT Mon Apr 14 2025 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-150000- /O.CON.KFSD.WI.Y.0012.250414T1600Z-250415T0000Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-Buena Vista-Woodbury-Ida-Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory- Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson- McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Lincoln- Bon Homme-Yankton-Clay-Union- Including the cities of George, Fulda, Slayton, Hull, Wessington Springs, Sioux Falls, De Smet, Emery, Flandreau, Madison, Tripp, White Lake, Allen, Ivanhoe, Tyndall, Hartley, Burke, Canton, Ponca, Lennox, Rock Rapids, Montrose, Parker, Lake Andes, Wakefield, Corsica, Arlington, Alexandria, Alpena, Windom, Sibley, Stickney, Avon, Bridgewater, Chancellor, Orange City, Plankinton, Cherokee, Howard, Milford, Spirit Lake, Le Mars, Platte, Clayton, Lakefield, Mitchell, South Sioux City, Worthington, Mountain Lake, Kimball, Arnolds Park, Marion, Ida Grove, Chamberlain, Marshall, Jackson, Freeman, Salem, Armour, Hendricks, Harrisburg, Pipestone, Rock Valley, Menno, Delmont, Irene, Lake Benton, Beresford, Battle Creek, Alcester, Springfield, Wagner, North Sioux City, Woonsocket, Centerville, Tea, Storm Lake, Holstein, Sioux City, Canistota, Lake Preston, Jefferson, Yankton, Gregory, Sioux Center, Scotland, Huron, Larchwood, Luverne, Orland, Vermillion, Hawarden, Elk Point, Tabor, Viborg, Marty, Hurley, Tyler, Parkston, Sheldon, Brookings, Sanborn, Inwood, and Spencer 847 AM CDT Mon Apr 14 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. Higher gusts may accompany scattered afternoon showers and thunderstorms. * WHERE...Portions of northwest and west central Iowa, southwest Minnesota, northeast Nebraska, and central, east central, south central, and southeast South Dakota. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Dux
618 WWUS73 KFSD 141909 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 209 PM CDT Mon Apr 14 2025 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-150000- /O.CON.KFSD.WI.Y.0012.000000T0000Z-250415T0000Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-Buena Vista-Woodbury-Ida-Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory- Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson- McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Lincoln- Bon Homme-Yankton-Clay-Union- Including the cities of George, Fulda, Slayton, Hull, Wessington Springs, Sioux Falls, De Smet, Emery, Flandreau, Madison, Tripp, White Lake, Allen, Ivanhoe, Tyndall, Hartley, Burke, Canton, Ponca, Lennox, Rock Rapids, Montrose, Parker, Lake Andes, Wakefield, Corsica, Arlington, Alexandria, Alpena, Windom, Sibley, Stickney, Avon, Bridgewater, Chancellor, Orange City, Plankinton, Cherokee, Howard, Milford, Spirit Lake, Le Mars, Platte, Clayton, Lakefield, Mitchell, South Sioux City, Worthington, Mountain Lake, Kimball, Arnolds Park, Marion, Ida Grove, Chamberlain, Marshall, Jackson, Freeman, Salem, Armour, Hendricks, Harrisburg, Pipestone, Rock Valley, Menno, Delmont, Irene, Lake Benton, Beresford, Battle Creek, Alcester, Springfield, Wagner, North Sioux City, Woonsocket, Centerville, Tea, Storm Lake, Holstein, Sioux City, Canistota, Lake Preston, Jefferson, Yankton, Gregory, Sioux Center, Scotland, Huron, Larchwood, Luverne, Orland, Vermillion, Hawarden, Elk Point, Tabor, Viborg, Marty, Hurley, Tyler, Parkston, Sheldon, Brookings, Sanborn, Inwood, and Spencer 209 PM CDT Mon Apr 14 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. Higher gusts as high as 55 mph may accompany scattered afternoon showers and thunderstorms. * WHERE...Portions of northwest and west central Iowa, southwest Minnesota, northeast Nebraska, and central, east central, south central, and southeast South Dakota. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Dux
518 WWUS73 KFSD 142349 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 649 PM CDT Mon Apr 14 2025 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-150100- /O.EXP.KFSD.WI.Y.0012.000000T0000Z-250415T0000Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-Buena Vista-Woodbury-Ida-Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory- Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson- McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Lincoln- Bon Homme-Yankton-Clay-Union- Including the cities of Huron, Lake Andes, Kimball, Windom, Vermillion, Spencer, Flandreau, Lennox, Gregory, Pipestone, Stickney, Emery, Tea, Hull, Allen, Luverne, Sioux Center, Tripp, Lakefield, Harrisburg, Burke, Milford, Holstein, Canton, Alcester, Tyler, Hurley, Mitchell, Sanborn, Salem, South Sioux City, Spirit Lake, Worthington, Sibley, Parker, Wessington Springs, Bridgewater, Jackson, Arnolds Park, Irene, Arlington, Clayton, Brookings, Alpena, Sheldon, Ponca, Ida Grove, Chancellor, Plankinton, Marty, Lake Benton, Canistota, Storm Lake, Avon, Cherokee, Alexandria, Yankton, Howard, Springfield, North Sioux City, Sioux City, White Lake, Orange City, Ivanhoe, Lake Preston, Mountain Lake, Madison, Beresford, George, Slayton, Hartley, Fulda, De Smet, Marshall, Platte, Scotland, Orland, Armour, Marion, Delmont, Freeman, Parkston, Elk Point, Rock Valley, Wagner, Tabor, Battle Creek, Corsica, Hendricks, Chamberlain, Wakefield, Hawarden, Viborg, Inwood, Sioux Falls, Menno, Larchwood, Montrose, Rock Rapids, Tyndall, Centerville, Le Mars, Woonsocket, and Jefferson 649 PM CDT Mon Apr 14 2025 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Winds continue to weaken across the area this evening, allowing for the Wind Advisory to expire. $$ Meyers
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Apr 13, 10:31 PM CDT, 4 hours 39 minutes earlier. Its key messages:
- Critical fire danger will continue into the evening in areas along and west of I-29.
- Winds will increase through the evening hours with potential for winds to peak near advisory levels for a couple hours overnight over the entire forecast area. Strongest sustained winds expected west of I-29.
- Colder with scattered rain showers Monday afternoon. Would not rule out isolated lightning/tiny hail. Very low (<20%) potential for snow to mix with rain in the highest elevations.
- Winds may again approach advisory levels Monday afternoon, and convective showers have potential to bring down pockets of 50+ mph winds. Additional wind advisories may be needed.
- Increased rain chances (30-50%) are seen by Thursday-Thursday night. However, uncertainty in timing prevents greater details at this time. VERY conditional severe weather risk along and south of Highway 20.
Area forecast discussion, Apr 13, 10:31 PM CDT, 4 hours 39 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
1031 PM CDT Sun Apr 13 2025
.KEY MESSAGES...
- Critical fire danger will continue into the evening in areas
along and west of I-29.
- Winds will increase through the evening hours with potential
for winds to peak near advisory levels for a couple hours
overnight over the entire forecast area. Strongest sustained
winds expected west of I-29.
- Colder with scattered rain showers Monday afternoon. Would
not rule out isolated lightning/tiny hail. Very low (<20%)
potential for snow to mix with rain in the highest elevations.
- Winds may again approach advisory levels Monday afternoon,
and convective showers have potential to bring down pockets of
50+ mph winds. Additional wind advisories may be needed.
- Increased rain chances (30-50%) are seen by Thursday-Thursday
night. However, uncertainty in timing prevents greater details
at this time. VERY conditional severe weather risk along and
south of Highway 20.
&&
.DISCUSSION...
Issued at 224 PM CDT Sun Apr 13 2025
THIS AFTERNOON: Surface trough gradually sliding east this
afternoon, pushing surface winds to the west northwest in most
areas. Winds will begin gusting up to advisory levels in central SD
this afternoon and with mixing deepening, we'll begin to finally
pull drier air downward. Fire danger remains critical west of I-29
into the evening. Please see separate fire weather discussion for
details.
TONIGHT: Stronger low-lvl cold advection begins to arrive this
evening, bringing a reinforcing push of stronger winds from west to
east across the CWA. While the combination of higher sustained and
gusts remains along and west of the James River, there will be
potential for an hour or two of near advisory gusts further east
into portions of Minnesota and Iowa overnight. At this time, given
the brevity of the gusts, will hold off on pushing the advisory
east, but will need to monitor this evening.
MONDAY: A very progressive upper trough swings southeast through the
Dakotas on Monday. While winds will subside slightly at sunrise, an
increasing SPG will keep sustained winds under advisory levels
through the morning. The initial surge of dPVA associated with
the trough may lead to a linear band of light rain developing
over eastern SODAK with this band of rain shifting into the
Buffalo Ridge by mid-day. Meanwhile behind the passage of the
initial surge of vorticity, surface lapse rates will sharpen
quickly as low lvl cold advection intensifies. Warming afternoon
temperatures should lead to the rapid development of convective
showers through the afternoon moving NW to SE. Soundings
suggest upwards of 100-300 J/KG MLCAPE (potentially up to 500
J/KG from RAP soundings), so anticipating some lightning, and
wouldn't be surprised to see small hail. At times, if freezing
levels fall low enough, a few clusters of snow may be possible
late in the day. The deepening lapse rates will also promote an
increased potential to see strong wind gusts through the
afternoon near advisory levels. It's not impossible, based on
convective model simulations, to see isolated gusts over 50 to
55 mph as showers move through. A wind advisory could certainly
be issued by later shifts, though if we instead see a deepening
strato- cu layer then widespread strong gust potential could be
subdued.
MONDAY NIGHT: The upper trough moves east overnight, allowing skies
to clear into Tuesday. Temperatures through may be quite cool,
with lows falling into the upper 20s to lower 30s.
TUESDAY-WEDNESDAY: Ridging moves into the Plains by Tuesday,
signaling a return of warm advection and also warmer temperatures.
We'll likely see a return of temperatures into the upper 50s
and 60s. Mid-lvl clouds may be on the increase by Wednesday as a
subtle weakness moves through the mid-lvl flow. The presence of
this cloud layer likely won't impact temperatures, with highs
by Wednesday afternoon rising into the 70s over much of the
area.
THURSDAY-FRIDAY: Troughing will increase over the western CONUS by
the middle of the week, allowing flow through the Central and
Northern Plains to turn southwesterly. Most medium range
guidance continues to indicate moisture transport from the Gulf
northwest into the Oklahoma Panhandle and then shifting further
north into the Plains on a 50 knot LLJ by Thursday morning. As
an embedded shortwave in the southwesterly flow arrive, elevated
convection is likely to develop at times late Wednesday night
into Thursday morning, potentially continuing through the day
north of a stalled warm front. AI based guidance continues to
hint at the potential for stronger storms into eastern Nebraska
and portions of western/northwestern Iowa in the afternoon and
evening hours of Thursday south of this aforementioned boundary,
though there the degree of capping remains problematic. Colder
air sinks into the region for Friday with temperatures falling
back into the 50s and 60s with considerable clouds.
SATURDAY-SUNDAY: Medium range guidance has settled into a solution
that will keep the majority of next weekend dry. However we'll keep
an eye on an upper low tracking into the Plains from the Four
Corners region. This system has the potential to spread widespread
rain into the area to start next week. In fact, NBM/LREF
probabilities for >0.10" are already over 50% for most of the
area.
&&
.AVIATION /06Z TAFS THROUGH 06Z TUESDAY/...
Issued at 1030 PM CDT Sun Apr 13 2025
VFR conditions begin the TAF period. Gusty northwest winds persist
across the area with gusts as high as about 35 knots. These winds
will slowly weaken through the night. At the same time, MVFR stratus
will push into the area tonight as well. The MVFR ceilings will
continue through the morning hours tomorrow before lifting back to
VFR levels during the afternoon hours. This is the same period of
time that scattered showers will overspread the area. At this time,
have only added PROB30 groups to all TAFs given the scattered nature
of the showers. There could be an isolated lightning strike in the
showers but confidence is too low to include mention of thunder in a
TAF at this time. Northwest winds will restrengthen for the
afternoon hours with gusts again up to 30-40 knots. Should see winds
begin to wane and the scattered showers dissipate during the evening
hours to end the TAF period.
&&
.FIRE WEATHER...
Issued at 224 PM CDT Sun Apr 13 2025
Lower dewpoints a bit slower to advect east and mix down this
afternoon, delaying the lowest relative humidity values slightly.
That said, with winds remaining well above red flag criteria into
the evening, see no reason to modify current red flag warning as
relative humidity value bottom out this evening.
A slightly more uncertain fire weather forecast is in place for
Monday. Strong sustained winds between 20 and 30 mph with
occasional gusts up to 45 mph may be again possible Monday and
Monday afternoon. More uncertain however is what will happen
with dew points in the afternoon, especially along the Missouri
River. Currently projected relative humidity values bottom at 25
to 30%, with potential for gusts in the afternoon around 40 to
45 mph. Additionally, the development of scattered to numerous
showers in the afternoon may limit fire danger slightly, though
lightning could provide fire starts. Do not feel confident
enough to issue a red flag warning at this time, but will issue
a fire weather watch to advertise the potential along the edge
of critical levels.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Fire Weather Watch from Monday afternoon through Monday
evening for SDZ050-063-068>071.
Wind Advisory until 4 AM CDT Monday for SDZ038-050-052-053-
057>060-063>065-068.
MN...None.
IA...Fire Weather Watch from Monday afternoon through Monday
evening for IAZ031.
NE...Fire Weather Watch from Monday afternoon through Monday
evening for NEZ013-014.
&&
DISCUSSION...Dux
AVIATION...Meyers
FIRE WEATHER...DuxHazardous weather outlook, Apr 13, 7:58 PM CDT, 7 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 758 PM CDT Sun Apr 13 2025 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-150100- Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory- Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-McCook- Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-Yankton- Union- 758 PM CDT Sun Apr 13 2025 This Hazardous Weather Outlook is for northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, central South Dakota, east central South Dakota, south central South Dakota and southeast South Dakota. .DAY ONE...Tonight. Northwest winds gusting to 35 to 50 mph and slowly increasing humidity levels will result in Very High to Extreme grassland fire danger persisting through this evening. Avoid burning and use caution with activities that may spark a fire! Winds will remain strong through much of tonight, with gusts 35 to 50 mph persisting into the early morning hours Monday. The strongest winds are expected toward south central South Dakota. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Gusty northwest winds will continue to produce Very High fire danger through the day Monday. However, less critical humidity levels and scattered afternoon showers will dampen the fire weather threat compared to today. Isolated thunderstorms may accompany the showers in the afternoon and early evening, bringing a potential for very small hail. Higher elevations of southwest Minnesota and east central South Dakota could also see an occasional rain/snow mix, though accumulating snow is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 3:12 AM CDT | Red Flag Warning | FSD | Bon Homme, Charles Mix, Clay, Gregory, Union, Yankton | 17 hr |
Nearby
Wind Advisories in South Dakota, 2025Wind Advisories in Iowa, 2025Wind Advisories in Minnesota, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.